Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 306, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 26, 2001, 5:19 PM CDT for Walker County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 26, 2001, 5:19 PM CDT (22:19 UTC)
- Expired
- Jun 26, 2001, 5:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Walker County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1300 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 262219 SVRBHM ALC127-262245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 519 PM CDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALKER COUNTY IN CENTRAL ALABAMA * UNTIL 545 PM CDT * AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CORDOVA...MOVING NORTHEAST AT 10 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SUMITON AND SIPSEY. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3376 8728 3363 8713 3380 8699 3386 8698
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:11 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 26, 3:11 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 203 PM CDT TUE JUN 26 2001 UPPER LOW OVER WRN KY THIS AFTN WILL CONTINUE TO DRIFT SLOLY WWD DURG THE NXT CUPL OF DAYS...THEN STALL OUT OVER AR/MO TOWARD THE WEEKEND. ENTIRE FA WILL BE FAIRLY MOIST AND UNSTABLE...AND ITS LIKELY THAT DAILY FOCI OF CONVECTION WILL BE GOVERNED BY LOCATIONS OF MORNING CLOUDY/CLEAR AREAS AND OTHER MESOSCALE FEATURES WHICH ARE NEARLY IMPOSSIBLE TO PINPOINT THIS FAR OUT. IN GENERAL...WILL KEEP CHC POPS IN EFFECT THRU THURS...WITH HIGHEST POPS IN NW AL WED WHERE INSTABILITY/LAPSE RATES WILL REMAIN A BIT GREATER. SCATTERED DIURNAL CONVECTION APPEARS THE RULE THROUGH THE WEEKEND AND EARLY PART OF NEXT WEEK AS WELL. TEMP GUIDANCE LOOKS GOOD AND WAS ACCEPTED WITH MINOR ADJUSTMENTS. 66 FIRST PD POPS SUBJECT TO CHANGE PRIOR TO RELEASE... HSV BB 064/085 066/087 067 66542 BHM BB 065/087 067/087 068 66232 MGM BB 066/090 069/089 069 66132= .BHM...NONE.
In the hours before
Local storm report, Jun 26, 2:09 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
209 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM KIMBERLY AL 0.75 INCH HAIL
06/26/01 JEFFERSON KIMBERLY PD REPORTED DIME
HAIL AT THE CITY HALL.
0155 PM MOULTON AL 0.75 INCH HAIL
06/26/01 LAWRENCE PUBLIC REPORTED DIME HAIL
IN CITY.Local storm report, Jun 26, 4:06 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
406 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM MOULTON AL 0.75 INCH HAIL
06/26/01 LAWRENCE DIME SIZE HAIL REPORTED
IN MOULTON.
0150 PM KIMBERLY AL 0.75 INCH HAIL
06/26/01 JEFFERSON DIME SIZE HAIL REPORTED
IN KIMBERLY.
0213 PM ATHENS AL 0.75 INCH HAIL
06/26/01 LIMESTONE DIME SIZE HAIL OBSERVED 4
MILES NORTH OF ATHENS.
0325 PM ARAB AL 1.75 INCH HAIL
06/26/01 MARSHALL GOLFBALL SIZE HAIL WAS
OBSERVED JUST NORTH OF
ARAB IN THE RUTH
COMMUNITY.
0350 PM FLORENCE AL 0.88 INCH HAIL
06/26/01 LAUDERDALE DIME TO NICKEL SIZE HAIL
WAS REPORTED JUST NORTH
OF FLORENCE.
0355 PM HARTSELLE AL WIND DAMAGE
06/26/01 MORGAN TREES WERE BLOWN DOWN IN
HARTSELLE AND HAIL OF
UNKNOWN SIZE FELL.
0300 PM LESTER AL 0.88 INCH HAIL
06/26/01 LIMESTONE DIME TO NICKEL SIZE HAIL
COVERED THE GROUND UP TO
A DEPTH OF 20 INCHES.
0405 PM LACEYS SPRING AL 1.00 INCH HAIL
06/26/01 MORGAN QUARTER SIZE HAIL WAS
REPORTED IN LACEYS
SPRING.
0350 PM ODENVILLE AL 1.00 INCH HAIL
06/26/01 ST. CLAIR NICKEL TO QUARTER SIZE
HAIL COVERED THE GROUND
IN ODENVILLE. DIME SIZE FELL ALONG HIGHWAY 411.Local storm report, Jun 26, 4:14 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT..CORRECTED TIME ORDER
NATIONAL WEATHER SERVICE BIRMINGHAM AL
414 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM KIMBERLY AL 0.75 INCH HAIL
06/26/01 JEFFERSON DIME SIZE HAIL REPORTED
IN KIMBERLY.
0155 PM MOULTON AL 0.75 INCH HAIL
06/26/01 LAWRENCE DIME SIZE HAIL REPORTED
IN MOULTON.
0213 PM ATHENS AL 0.75 INCH HAIL
06/26/01 LIMESTONE DIME SIZE HAIL OBSERVED 4
MILES NORTH OF ATHENS.
0300 PM LESTER AL 0.88 INCH HAIL
06/26/01 LIMESTONE DIME TO NICKEL SIZE HAIL
COVERED THE GROUND UP TO
A DEPTH OF 20 INCHES.
0325 PM ARAB AL 1.75 INCH HAIL
06/26/01 MARSHALL GOLFBALL SIZE HAIL WAS
OBSERVED JUST NORTH OF
ARAB IN THE RUTH
COMMUNITY.
0350 PM FLORENCE AL 0.88 INCH HAIL
06/26/01 LAUDERDALE DIME TO NICKEL SIZE HAIL
WAS REPORTED JUST NORTH
OF FLORENCE.
0350 PM ODENVILLE AL 1.00 INCH HAIL
06/26/01 ST. CLAIR NICKEL TO QUARTER SIZE
HAIL COVERED THE GROUND
IN ODENVILLE.
0355 PM HARTSELLE AL WIND DAMAGE
06/26/01 MORGAN TREES WERE BLOWN DOWN IN
HARTSELLE AND HAIL OF
UNKNOWN SIZE FELL.
0405 PM LACEYS SPRINGS AL 1.00 INCH HAIL
06/26/01 MORGAN QUARTER SIZE HAIL WAS
REPORTED IN LACEYS
SPRING.Local storm report, Jun 26, 4:43 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
443 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM 10S HUNTSVILLE AL 0.75 INCH HAIL
06/26/01 MADISON EMA REPORTED DIME HAIL.
0415 PM ODENVILLE AL WIND DAMAGE
06/26/01 ST. CLAIR ODENVILLE PD REPORTED
TREES DOWN ON PHONE LINES
IN THE CITY LIMITS.The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:45 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 30 min |
| Jun 26, 1:47 PM CDT | Severe Thunderstorm Warning | BMX | Lawrence | 43 min |
| Jun 26, 2:17 PM CDT | Severe Thunderstorm Warning | BMX | Limestone | 28 min |
| Jun 26, 3:03 PM CDT | Severe Thunderstorm Warning | BMX | Cullman, Marshall | 27 min |
| Jun 26, 3:11 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 34 min |
| Jun 26, 3:23 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 37 min |
| Jun 26, 3:24 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 36 min |
| Jun 26, 3:29 PM CDT | Severe Thunderstorm Warning | BMX | Morgan | 31 min |
| Jun 26, 3:32 PM CDT | Severe Thunderstorm Warning | BMX | Marshall | 28 min |
| Jun 26, 3:35 PM CDT | Severe Thunderstorm Warning | BMX | Limestone | 25 min |
| Jun 26, 3:44 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 46 min |
| Jun 26, 3:46 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 29 min |
| Jun 26, 3:58 PM CDT | Severe Thunderstorm Warning | BMX | Morgan | 32 min |
| Jun 26, 4:11 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 34 min |
| Jun 26, 4:21 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 39 min |
| Jun 26, 4:35 PM CDT | Severe Thunderstorm Warning | BMX | Jackson | 55 min |
| Jun 26, 5:07 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 23 min |
| Jun 26, 5:12 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Sumter | 33 min |
| Jun 26, 5:32 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 58 min |
| Jun 26, 6:18 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 42 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.